Lupus protein-losing enteropathy (LUPLE) is a well reported but a rare manifestation of systemic lupus erythematosus (SLE). The main objectives of this study are to raise awareness of LUPLE that can be easily missed by internist, rheumatologist, gastroenterologist and nephrologist, and then to be considered in any patient with unexplained edema, ascites, and hypoalbuminemia. A systematic review was performed with 112 patients who met the eligibility criteria and were critically appraised. The LUPLE was ultimately diagnosed by either Tc-(99m) albumin scintography ((99m)Tc-HAS) or fecal alpha-1-antitrypsin clearance test. Clinical features of patients, at the time of LUPLE diagnosis, were as follows: age was 34 ± 14.2 years; the female to male ratio was 5.8:1; the mean time to development of LUPLE after diagnosis of SLE was 4.19 ± 4.7 years. There was a predominance of Asian (64.7%) while 29.5% were white or Hispanic patients. Eighty percent had peripheral edema, 48% had ascites, 38% had pleural effusion, and 21% had pericardial effusion. Forty-six percent had diarrhea, 27% had abdominal pain, 22% had nausea, and 19% had vomiting. Hypoalbuminemia was the most common characteristic laboratory finding (96%). A 24-h urine protein was less than 0.5 gm in (71%). Almost all patients (96%) had positive ANA with predominant speckled patterns (55%) and hypocomplementemia (79%). Colonoscopy showed mucosal thickening in 44% of patients, and the majority of patients (52%) revealed no abnormalities; on the other hand, intestinal histology either revealed mucosal edema, inflammatory cell infiltrate, lymphangiectasia, mucosal atrophy or vasculitis in 80% of patients. All patients were started on steroids. Thirty-four percent responded to steroids alone. Sixty-six percent were started with other immunosuppressive therapies, which include cyclophosphamide (46%), azathioprine (33%), and a combination of cyclophosphamide and azathioprine (7%). A few reported cases responded to either cyclosporine or etanercept. Prognosis was very good with steroids combined with immunosuppressive therapy. This is the first systematic review of LUPLE and should be considered as an etiology of unidentified edema, ascites, and hypoalbuminemia.